Quite a few women, including me, seem to have problems with hot flashes and/or night sweats when supplementing with vit D. Is there any research on why this is happening?

Asked by  MVL on January 13, 2015

Answers

  • MVL
    Participant
     MVL on

    See title

    Answered by  MVL on

  • IAW
    Participant
     IAW on

    You might want to keep checking back to see if anyone else might be able to offer a clue as to why.
    My opinion after reading some other people’s same reactions of “hot flashes” is that it may be due to more than one thing. So maybe you could try the following if you have not already done so.

    You can read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Magnesium and others are really important. Quite possible not having enough of one or all of the co-factors that go with Vitamin D is causing this. One person said taking 2000 iu and Vitamin K with it, reduced the severity.

    Some people may be having a reaction to ergocalciferol which is D2 not D3. When doctors give out “prescriptions” for 50,000 iu it is for D2 not D3. So taking the same amount of over the counter D3 or 7000 iu a day of D3 (50,000 iu divided by 7 days = about 7000 iu) maybe this will help.

    Maybe taking a lesser amount will help.

    One person said once they “increased” the amount of D they were taking “within a short period of time and an even higher dose of Vitamin D3, they have stopped!” (the hot flashes)

    Another issue may be if you are taking medicine for hypothyroidism you may increase the effectiveness of the medicine. If you do not you may just be helping your thyroid out and this will make you warmer. So you might cure the hot flashes once you are taking more and reach a better balance.

    If you try any of these suggestions and they help, please let us know!

    Answered by  IAW on

Recent Discussion

Popular Questions